VANCOUVER, B.C. – One of the first paramedics to arrive to help Robert Dziekanski says his skin was blue as he lay on the floor of Vancouver’s airport.
Allan Maciak and his partner arrived more than 10 minutes after Dziekanski was stunned multiple times with a Taser.
Maciak says as he approached Dziekanski, it was “quite apparent” that the man’s skin was blue, a sign of a serious circulation problem known as cyanosis.
The supervising RCMP officer on duty that night told a public inquiry into Dziekanski’s death that he noticed the man’s ear turning blue, but thought it was just bruised.
Maciak tells the inquiry that ears and fingers turning blue is often the first sign of cyanosis which, if not treated before it spreads to the body and face, can be difficult to reverse.
Maciak says police told him as he was trying to treat Dziekanski that the Taser was used three times, even though the weapon was actually deployed five times.